The invariant measure for scattering matrices with block symmetries

Journal Article

We find the invariant measure for two new types of S matrices relevant for chaotic scattering from a cavity in a waveguide. The S matrices considered can be written as a 2 × 2 matrix of blocks, each of rank N, in which the two diagonal blocks are identical and the two off-diagonal blocks are identical. The S matrices are unitary; in addition, they may be symmetric because of time-reversal symmetry. The invariant measure, with and without the condition of symmetry, is given explicitly in terms of the invariant measures for the well known circular unitary and orthogonal ensembles. Some implications are drawn for the resulting statistical distribution of the transmission coefficient through a chaotic cavity. © 1996 IOP Publishing Ltd.

Full Text

Duke Authors

Cited Authors

  • Gopar, VA; Martínez, M; Mello, PA; Baranger, HU

Published Date

  • December 1, 1996

Published In

Volume / Issue

  • 29 / 4

Start / End Page

  • 881 - 888

International Standard Serial Number (ISSN)

  • 0305-4470

Digital Object Identifier (DOI)

  • 10.1088/0305-4470/29/4/014

Citation Source

  • Scopus